MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1637
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.It was stated by the customer facility the device is not available for stryker to investigate at this time.As the device was not returned for evaluation, visual and functional inspection was unable to be performed.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - grasping on too much tissue or inappropriate tissue types or on staples.Tissue build up (eschar).- dull or damaged cutting blade.- mishandling subsequent to distribution from stryker.The instructions for use (ifu) state: - these instruments are only intended for use by individuals with adequate training and familiarity with the specific procedure being undertaken.Use of this equipment without such training may result in serious unintended patient injury.For further information about techniques, complications and hazards, consult the medical literature.- contact between an active instrument electrode and any metal objects (hemostats, staples, clips, retractors, etc.) may increase current flow and may result in unintended surgical effects, such as an effect at an unintended site or insufficient energy deposition.Inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker if it is not in acceptable condition for the procedure.- inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team or cause damage to the instrument.If damaged, do not use.- do not use this instrument on vessels larger than 7 mm in diameter.- do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.- do not apply additional hand force to the lever during sealing to ensure proper function.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- open the jaws by squeezing the lever until it unlocks, then push it completely forward.- inspect the instrument jaws prior to cleaning to ensure the blade is not deployed.- do not activate the instrument or cutting trigger while cleaning the jaws.Injury to operating room personnel may result.- avoid accidental activation while cleaning the instrument by placing ligasure mode in standby.Press the standby button on the ligasure screen to block energy delivery.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- do not attempt to clean the instrument jaws by activation the instrument on the wet gauze.Product damage may occur.- do not clean the instrument jaws with a scratch pad or other abrasives.Should the device become available for return, the investigation will be reopened.The reported event will continue to be monitored through post-market surveillance.(b)(4).
 
Event or Problem Description
It was reported that the physician tried to use the ligasure device and it malfunctioned.The device would not cut tissue and caused bleeding.Multiple attempts were made to obtain additional information including volume of blood loss and patient status.No information was provided.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6333182
Report Number0001056128-2017-00031
Device Sequence Number968714
Product Code NUJ
UDI-Device Identifier00885825017620
UDI-Public(01)00885825017620(17)191005(10)5063654
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Model NumberLF1637
Device Catalogue NumberLF1637RR
Device Lot Number5063654
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1